Jump to content

A special anniversary for me


Kangaroorex
 Share

Recommended Posts

11 minutes ago, Corsair said:

Prayers that the transition to the new course of drugs is easy on you.

 

Appreciate the prayers.  We will see.  I always have concerns with a drug when the company recommends wearing dark brown pants for the first few weeks of use :blink:

 

1 minute ago, Glitterwolf said:

 

I hope the new drug will help and that the side effects will be minor or non existent.

Good to hear there is no spreading that's kinda hopeful.

 

 

 

It seems that the immunotherapy, although it didn't kill off the existing tumor, did teach my body's immune system to recognize and stop new sites from forming.  This does drive my Oncologist nuts though, removing the 1 tumor could leave me completely cancer free... But it would also leave me with Addison's disease, which can be pure misery.  I would consider taking that chance if there wasn't also a 90%+ chance that the cancer would eventually come back somewhere else, leaving me with addisons AND cancer!

 

Oh well, we will see where the new drug leads us. (though from what I am told the first place it will lead me is many, many trips to the restroom...)

  • Like 15
Link to comment
Share on other sites

  • Replies 176
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

20 minutes ago, Kangaroorex said:

 

Appreciate the prayers.  We will see.  I always have concerns with a drug when the company recommends wearing dark brown pants for the first few weeks of use :blink:

 

 

It seems that the immunotherapy, although it didn't kill off the existing tumor, did teach my body's immune system to recognize and stop new sites from forming.  This does drive my Oncologist nuts though, removing the 1 tumor could leave me completely cancer free... But it would also leave me with Addison's disease, which can be pure misery.  I would consider taking that chance if there wasn't also a 90%+ chance that the cancer would eventually come back somewhere else, leaving me with addisons AND cancer!

 

Oh well, we will see where the new drug leads us. (though from what I am told the first place it will lead me is many, many trips to the restroom...)

 

At least the company is being honest about the transitory side effects?

 

'Dark brown pants' issues haven't always been disclosed without some hefty prodding and embarrassing news stories.

  • Like 9
Link to comment
Share on other sites

4 minutes ago, NebulousMissy said:

 

At least the company is being honest about the transitory side effects?

 

'Dark brown pants' issues haven't always been disclosed without some hefty prodding and embarrassing news stories.

 

there are a lot of cancer treatments where this is a problem.  The ones that are the most embarrassing are the ones that promise 'leakage'  its one thing to get warning, its another to get surprised! :blink:  I don't know about other chronic diseases but the cancer drugs have it down to a science:  you get a list that says

you Will get these symptoms

you will probably have these symptoms

you might get these symptoms

If you get any of these symptoms, stop immediately and contact the doctor

If you get any of these symptoms, go directly to the ER, do not pass go, do not collect reading material!

 

all of this is packaged up in a nice neat chart with percentages and indicators as well as possible remedies, both non-prescription and prescription based.  I guess they figure that if you make it into a long boring chart things like DVT, blood clots and organ hemorrhaging don't sound as scary?

  • Like 11
Link to comment
Share on other sites

Thanks, I'll take all the support I can get.  First things first, i need to deal with what ever is wrong with my mouth so I can start my new drugs.  

 

The good thing about targeted therapies is they are almost always successful.  The bad thing is they are delaying tactics, not a cure and they are always temporary.  At this point though, there are a lot of them and after 2 or three you can cycle back to the first one again.  

 

So... fix mouth, start new therapy, get used to new side effects, see if tumor shrinks.  Hopefully I get some good news for Christmas!

 

Thanks to everyone for you well wishes and cares!  I appreciate every one of them!

  • Like 10
Link to comment
Share on other sites

6 hours ago, Kangaroorex said:

Thanks, I'll take all the support I can get.  First things first, i need to deal with what ever is wrong with my mouth so I can start my new drugs.  

 

The good thing about targeted therapies is they are almost always successful.  The bad thing is they are delaying tactics, not a cure and they are always temporary.  At this point though, there are a lot of them and after 2 or three you can cycle back to the first one again.  

 

So... fix mouth, start new therapy, get used to new side effects, see if tumor shrinks.  Hopefully I get some good news for Christmas!

 

Thanks to everyone for you well wishes and cares!  I appreciate every one of them!

 

 

Good luck !

Crossing my fingers that it will help you!

  • Like 2
  • Thanks 1
Link to comment
Share on other sites

Figure I'll update here rather than the random board.  I started a new drug back in November and it seems to be working (won't know for sure until 2 weeks from now)  but it does have it's fair share of side effects.  The one that's seriously kicking my elf right now is blood pressure.  It just seems to keep climbing on this drug.  My doctor did some adjustments to my control meds and it's better this time but I'm also on vacation so who knows what will happen when I get back to work.  

 

The other, oddly enough is emotional effects.  I've never had that really happen before but suddenly I'll feel like the loneliest person in the world with no friends and then it will snap back to normal or I'll get depressed or mad or moody.  It doesn't last long.  I know it's drug related because they tool me off the drug for a week to ease the blood pressure issue and the feelings went away.  Now that I know what is going on its a little easier to take but it can make me rather clingy.

 

Thanks to everyone for letting me ramble, the good news is still that the disease hasn't significantly progressed in 6 years which is great news, but it does come at a price!

 

Happy New years!

  • Like 18
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...